Diclofenic awareness

Sorry to have to write this but if it has made the BBC news headlines I thought it ought to have a mention just to inform you so you can make your own decision

diclofenic has been announced as the drug NOT to take if you have had a heart attack or stroke.

If you have raised cholesterol, diabetes high blood pressure or there is a history of heart attack and strokes within your near family or you smoke check with your GP.. For me diclofenic made my stomach bleed so I can't take it, but at no point was I aware of the other risks

Sorry if this has alarmed anyone but I thought it was worthy of a mention so that you can all make an informed choice .

VG x

16 Replies

oldestnewest
  • I HAD A REACTION TO DICLOFENIC- resulted in thrush.

  • What the authorities are concerned about is not a reaction resulting in thrush, but. Is aimed at people with underlying heart conditions, which having taken diclofenac could result in a higher risk f heart attack or stroke,. I don't think. IOU. Have to worry anbuma.

    Foggy x

  • Diclofenac has been used for years, and is a very effective pain killer. Unfortunately, it has so many disastrous side effects - I would be happy to see it taken off the market.

    I had a gastric bleed after taking it for a few weeks, and I have seen many patients with the same problem, occasionally so severe as to be fatal.

    If you do take diclofenac - or any NSAID for that matter, it's wise to be aware of any side effects and take action rapidly if you think you are affected.

    Moffy x

  • I have diclofenac suppositories 50mg three times a day. My doctor says it is safer to take this way for long periods . It does cause a lot of wind, but I can just about live with the embarrassment.

  • Oh my this is awful, when I was put on it, at first it was great, swelling went down, I could move a bit easier and felt so much better till the day I woke up and my face, tongue and throat swelled up so much I had to have emergency treatment.......now am not allowed anything with those type of ingredients. I'm amazed they didn't check for all those before it came on the market.....thanks for sharing

  • I was prescribed diclofenic and it really agravated my asthma, I would advise anyone who has a breathing condition to stay well away from this or take with extreme caution

  • I couldn't believe my eyes when I saw that you could buy Voltarol off script! It made me really ill and gave me such bad stomach pains I was sent off for a gastroscopy as they thought I had an ulcer. I suspect it's so widely prescribed as it's relatively cheap.

  • Ty vg this is worrying. I suffer from angina and asthma I also have an ulcer and family history of heart disease. I have been on diclofanic for years I do get stomach pain and my brother had a near fatal stomache hemorrhage due to diclofanic. Yet I ca not bring myself to stop using them as the pain in my joints and back are intolerable without them is there something else we can use to help the inflammation. I know if I tell my gp about the tummy burning he will stop the med straight away and I would note be able to cope with the terrible pain I would be in . So what can I do...between the devil and the deep blue sea..eeek help

  • As a former staff nurse prior to fibro i must say this to you Pinot , I would definitely go see your gp , tummy burning ain't good , without scareing you , the area I worked in was accident and emergency for 12yrs , ITU prior to that. I have seen many haemorrhages and ulcer ruptures where patient lucky enough to talk afterwards tell us about a history of burning in tummy. There are many alternative good effective anti inflammatory and analgesics out there that your gp can prescribe its a matter of trying them to find what is effective for you that doesn't have side effect on your tummy . Tummy burning is a no go . Hugs xxxxx

  • I have taken Diclofenac since the 90s three a day without fail, had pain on left side then right side and burning near the bottom of ribs but that aside last Tuesday my gp moved me off it and onto Indometacin 3x a day. omg I am in agony cant even straighten my fingers, today I decided to double the dose am sleeping more but taken edge off pains. Feel trapped as cant go back and pain too bad to go forward. Im angry at my gp as I went to him because I couldnt sleep he put me on amnitryptlene but I had to give up tramadol high dose and duloxetine high dose everything has gone haywire, cant stop eating, have regained the weight I lost awake all night and sleep all day its a mess and dont know how to change it all.

  • Hi, im much the same as u i've tried so many other medications and i always end up back on them. I've tried patches, tramadol and so many others but they are the only thing that helps. I still get stomach cramps a lot and burning sensation on occasion.If you find anything that works as well let me know : ) My family have a history of heart decease and my mum has just had half her stomach removed as she was diagnosed with stomach cancer.she is still in the hospital good luck. xxxx

  • Hope your Mom makes a speedy recovery. I'm having a phone consultation with doc this afternoon I intend to go back to what works for me, I only wanted a sleeping med but cant carry on like this. His concern is I am addicted to opiates which isnt good but at least I can live with those meds I cant like this. Im 61 and to be honest I dont give a damn what Im addicted to if it keeps the pains under control then I can cope. The last 12 years have been hell so wanting to live to a ripe old age is not something I cherish.

    He wants me to try Gabapetin but I keep refusing it, it works great for some but I hated how it messed with my brain and I walked round like a zombie. Thanks for your reply will let you know if I have any luck. xx

  • It makes me really sick... so only ever took it the once.....

  • I was put on it years ago but it irritated my stomach so was taken off it straight away, strangely I also reacted badly to Naproxen which made my skin peel... even my belly!!!

    xxxzebxxx

  • I blame Diclofenac for my coronary artery blockage, a stay in Papworth Hospital and the angioplasty+stent I had to have to fix the blockage.

    About four weeks after taking Diclofenac for sciatica I, a fit healthy-eating 69 year old, suffered an instant heart artery blockage by a blood clot. Please anyone thinking of taking Diclofenac do your research first !

  • Under the banner of NICE I found this ---

    " For diclofenac — the latest available evidence found an increased risk of heart attack, stroke or other thrombotic events for diclofenac. This is in line with previous evidence. However evidence from the EMA review suggests that the risk of heart attack, stroke or other thrombotic events is higher for diclofenac than other non-selective NSAIDs, and similar to that of selective COX-2 inhibitors. Following on from this diclofenac is now under review by the MHRA.

    For all other non-selective NSAIDs — there was insufficient data to reach firm conclusions on cardiovascular risk."

    AND:

    "Subsequent to the review conducted by the MHRA, a cohort study of people who had had a myocardial infarction suggested that even short-term use of NSAIDs (some for as little as 1 week) was associated with an increased risk of death or recurrent myocardial infarction [Scherning-Olsen et al, 2011]. This was consistent with other studies, again diclofenac was found to have the highest risk, and naproxen the lowest."

    Dan

    Reference: cks.nice.org.uk/nsaids-pres...